If you frequently use heroin, your body will form a tolerance to it. This doesn’t imply you won’t be harmed. It implies you must take it increasingly to acquire the same high. Your body then starts depending on it. But what happens if you try to quit using? You’ll get chills, feel jittery, vomit, have muscle and bone pain, plus feel other additional signs of withdrawal.
Heroin addicts have termed the substance’s high as a deep well-being sensation. Those who inject themselves with heroin normally experience a ‘rush.’ This comes from the speed at which the drug reaches the brain. From venous heroin consumption, the rush lasts around 2 minutes. Venous addicts have compared the rush to orgasm in terms of enjoyment. The high remains for 4-5 hours as heroin moves through the bloodstream.
Some of the general effects of using this drug include:
- Decreased anxiety
- Relieved tension
To those trying out the drug, the effects of using heroin may not seem dangerous. Even though it might yield some sleepiness and dizziness, these influences feel pleasurable. One appealing advantage to new users is that, unlike antidepressants such as alcohol, there is no hangover from first heroin use. What may look like ‘safe’ or infrequent heroin use normally goes to addiction since tolerance builds fast. In the long run, the consumer will not feel normal without taking the drug. This is because the brain can no longer produce usual amounts of dopamine by itself. For higher doses, there are greater risks of a fatal heroin overdose.
Symptoms of an overdose include:
- Extremely small pupils
- Bluish lips, dry mouth, and the tongue loses color
- Shallow breathing and slow pulse